Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 125, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 19, 2014, 3:33 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 3:33 PM MST (22:33 UTC)
- Expired
- Aug 19, 2014, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WGUS55 KVEF 192233 FFWVEF AZC015-200130- /O.NEW.KVEF.FF.W.0125.140819T2233Z-140820T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 333 PM MST TUE AUG 19 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 630 PM MST * AT 324 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM MULTIPLE THUNDERSTORMS SOUTH OF VALENTINE AND AN ISOLATED STORM NORTHEAST OF VALENTINE...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DIAMOND M RANCH...DIAMOND CREEK ROAD...DIAMOND CREEK CAMPGROUND AND THE BLAKE RANCH ROAD AREA NEAR INTERSTATE 40 AND HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3494 11333 3496 11396 3583 11354 3583 11334 $$ JS
2 follow-up statements
307 WGUS75 KVEF 200005 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 505 PM MST TUE AUG 19 2014 AZC015-200130- /O.CON.KVEF.FF.W.0125.000000T0000Z-140820T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 505 PM MST TUE AUG 19 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR CENTRAL MOHAVE COUNTY... AT 452 PM MST...ALTHOUGH THUNDERSTORM ACTIVITY IN THE WARNED AREA HAS ENDED...ELEVATED WATER LEVELS IN WASHES AND WATER CROSSING ROADWAYS WILL CONTINUE DUE TO RUNOFF FROM EARLIER STORMS. TRAVELERS IN THE WARNED AREA SHOULD CONTINUE TO USE CAUTION ON AREA ROADS UNTIL WATER HAS A CHANCE TO RECEDE. LOCATIONS IMPACTED INCLUDE... DIAMOND CREEK ROAD...DIAMOND CREEK CAMPGROUND AND DIAMOND M RANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3494 11333 3496 11396 3583 11354 3583 11334 $$ JS
311 WGUS75 KVEF 200124 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 624 PM MST TUE AUG 19 2014 AZC015-200132- /O.EXP.KVEF.FF.W.0125.000000T0000Z-140820T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 624 PM MST TUE AUG 19 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST FOR CENTRAL MOHAVE COUNTY... RAIN HAS ENDED IN THE WARNED AREA AND NO FURTHER FLOODING IS EXPECTED AT THIS TIME. TRAVELERS IN THE WARNED AREA SHOULD CONTINUE TO USE CAUTION HOWEVER AND WATCH FOR AREAS OF STANDING OR FLOWING WATER ESPECIALLY IN LOW LYING AREAS. LAT...LON 3494 11333 3496 11396 3583 11354 3583 11334 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:17 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 19, 2:17 PM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 217 PM PDT TUE AUG 19 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM DROPPING DOWN THE WEST COAST WILL ACT UPON MONSOON MOISTURE IN PLACE LEADING TO A CHANCE OF THUNDERSTORMS OVER SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA AT LEAST THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES BELOW NORMAL. && .SHORT TERM...THROUGH WEDNESDAY NIGHT...BUSY AFTERNOON. EARLY MORNING THUNDERSTORMS WORKED OVER LINCOLN AND EASTERN MOHAVE COUNTIES...DRY AIR PUNCHING IN FROM THE WEST HAS CLEARED OUT MOST OF SAN BERNARDINO COUNTY...AND THE NARROW WEDGE IN BETWEEN OVER FAR EASTERN SAN BERNARDINO...SOUTHERN CLARK AND WESTERN MOHAVE HAS LIT UP WITH BIG STORMS THIS AFTERNOON. AS THE MAIN LOW OVER THE WEST COAST DIGS FARTHER SOUTH WEDNESDAY...SOUTHWEST FLOW OVER OUR AREA WILL BACK AROUND TO THE SOUTH...ALLOWING THE MOISTURE TO SLOSH BACK TO THE WEST AND BRING THUNDERSTORM CHANCES BACK TO AREAS SOUTHEAST OF A LINE FROM BARSTOW TO HIKO. THE SIERRA NEVADA RANGE MAY ALSO SEE A FEW STORMS THANKS TO THE INFLUENCE OF THE LOW. SOME STORMS ARE LIKELY TO PERSIST THROUGH WEDNESDAY NIGHT OVER THE EASTERN CWA WITH THE LOW NEARBY. .LONG TERM...THURSDAY THROUGH TUESDAY...VERY LITTLE CHANGE TO THE PREVIOUS THINKING. MODELS HAVE COME INTO SLIGHTLY BETTER AGREEMENT BRINGING AN UPPER LEVEL LOW ACROSS THE AREA IN THE LATE WEDNESDAY THROUGH THURSDAY TIMEFRAME. THURSDAY IS EXPECTED TO BE THE MOST ACTIVE OF THE LONG TERM PERIOD WITH A GENERAL DRYING TREND THEREAFTER. I DID EXPAND POPS A BIT FURTHER WEST ON THURSDAY TO ACCOUNT FOR THE SLIGHTLY SLOW ECMWF AND NAM SOLUTIONS. BASICALLY KEEPING POPS IN EAST OF A PIOCHE...MT. CHARLESTON...MORONGO VALLEY LINE AND THE BEST CHANCES OVER MOHAVE COUNTY AND THE CLARK COUNTY MOUNTAINS. KEPT IN A MENTION OF SHOWERS/THUNDERSTORMS OVER SOUTHEASTERN MOHAVE COUNTY THURSDAY NIGHT AS ECMWF PUSHES THE LOW OVER THE AREA. FOR FRIDAY AND SATURDAY KEPT ONLY A SLIGHT CHANCE OF THUNDERSTORMS MENTIONED OVER MOHAVE COUNTY TO ACCOUNT FOR ANY LINGERING MOISTURE. OTHERWISE EXPECT DRIER CONDITIONS AND A WARMING TREND INTO EARLY NEXT WEEK. THERE DOESN'T APPEAR TO BE A STRONG SIGNAL OF RETURNING MOISTURE THROUGH THE BEGINNING OF NEXT WEEK. && .AVIATION...FOR MCCARRAN...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS SOUTHEAST OF THE TERMINAL THIS EVENING AND OVERNIGHT...WHICH COULD PRODUCE OUTFLOW WINDS AT THE TERMINAL AT SOME POINT. THUNDERSTORM CHANCES WILL MOVE BACK INTO ALL APPROACH CORRIDORS WEDNESDAY...WITH THE LOWEST CHANCE IN THE BEATTY CORRIDOR. THERE WILL ALSO BE A SLIGHT CHANCE AT THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS NEAR AND EAST OF THE COLORADO RIVER THIS EVENING AND OVERNIGHT...WITH EXTREMELY HEAVY RAINFALL AND HIGH WINDS THE MAIN THREATS. THUNDERSTORM CHANCES WILL AFFECT AREAS ROUGHLY EAST OF A LINE FROM BARSTOW TO HIKO ON WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST THROUGH WEDNESDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 19, 2:42 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 8 NE DOLAN SPRINGS 35.70N 114.17W
08/19/2014 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS 2 TO 2.5 FEET OF WATER FLOWING
ACROSS PIERCE FERRY ROAD AT ARCHIBALD WASH.
&&
WOLCOTTLocal storm report, Aug 19, 3:00 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM FLASH FLOOD 3 WSW COTTONWOOD COVE 35.46N 114.74W
08/19/2014 CLARK NV PARK/FOREST SRVC
PARK SERVICE REPORTS SIX MILE ROAD NEAR COTTONWOOD COVE
TEMPORARILY IMPASSABLE DUE TO FLOODING.
&&
WOLCOTTLocal storm report, Aug 19, 3:02 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
302 PM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLASH FLOOD 5 N BULLHEAD CITY 35.23N 114.55W
08/19/2014 MOHAVE AZ PARK/FOREST SRVC
PARK SERVICE REPORTS FLOODING DEBRIS OVER THE ROAD TO
KATHERINES LANDING. ROAD CREWS ON SCENE TO REMOVE DEBRIS.
&&
WOLCOTTLocal storm report, Aug 19, 3:11 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD 12 W MOHAVE (AZM20) 34.94N 114.82W
08/19/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROAD CLOSURE AT US-95 AND GOFFS ROAD DUE TO
FLOODING.
&&
WOLCOTTLocal storm report, Aug 19, 3:22 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD 3 E GOLDEN VALLEY 35.22N 114.17W
08/19/2014 MOHAVE AZ NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS 8-10 INCHES OF FLOWING
WATER ACROSS BACOBI RD JUST SOUTH OF STATE ROUTE 68.
&&
WOLCOTTLocal storm report, Aug 19, 3:33 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 5 N KINGMAN 35.28N 114.05W
08/19/2014 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS GRAVEL AND ROCKS ACROSS STOCKTON
HILL ROAD NEAR MILE MARKER 10 OR NEAR THE ARIZONA GAME
AND FISH DEPT.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:03 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Aug 19, 1:34 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 3:24 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 3:40 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 7:02 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 12:51 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Aug 19, 1:40 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 1:47 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 2:07 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 53 min |
| Aug 19, 2:27 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 2:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 29 min |
| Aug 19, 3:08 PM MST | Areal Flood Warning | VEF | Mohave | 16 hr |
| Aug 19, 4:57 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.